Alert archive / Texas / Flash Flood Warnings in 2000
Flash Flood Warning 7, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Apr 11, 2000, 5:50 PM CDT for Palo Pinto County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 11, 2000, 5:50 PM CDT (22:50 UTC)
- Expired
- Apr 11, 2000, 8:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Palo Pinto County, TX
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.8 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1027 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 506 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 195 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 112251 FFWFWD TXC363-120145- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 550 PM CDT TUE APR 11 2000 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... PALO PINTO COUNTY IN NORTH CENTRAL TEXAS * UNTIL 845 PM CDT * AT 545 PM CDT...DOPPLER RADAR ESTIMATED RAIN AMOUNTS OF 2 TO 3 INCHES SINCE 430 PM BETWEEN STRAWN AND THE SOUTHERN PORTION OF POSSUM KINGDOM LAKE. ADDITIONAL HEAVY RAINFALL OF 1 TO 2 INCHES IS LIKELY THROUGH 800 PM. THIS WILL LIKELY RESULT IN THE FLASH FLOODING OF SECONDARY ROADWAYS AND LOW WATER CROSSINGS OVER THE WESTERN HALF OF PALO PINTO COUNTY. THE AREA OF RAIN WAS MOVING SLOWLY EAST AT 10 MILES AN HOUR. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3276 9856 3255 9853 3266 9810 3299 9808
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 11, 3:40 PM CDT, 2 hours 10 minutes earlier.
Area forecast discussion, Apr 11, 3:40 PM CDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 340 PM CDT TUE APR 11 2000 SURFACE COLD FRONT PUNCHING THROUGH THE RED RIVER VALLEY AT PRESENT WILL SLOWLY MOVE ACROSS THE REST OF THE REGION OVERNIGHT. STRONG BAROCLINIC ZONE HAS DEVELOPED THIS AFTERNOON WITH CAPES AT OR ABOVE 2000 J/KG. AS THE BOUNDARY SAGS FURTHER SOUTH...STRONG THUNDERSTORMS CAPABLE OF PRODUCING AREAS OF HEAVY RAINFALL WILL BE MONITORED CLOSELY AS STEERING WINDS ALOFT REMAIN WEAK. THICKNESS SATURATION BASED UPON PRECIPITABLE WATER VALUES IN EXCESS OF 1.25 INCH... SUGGESTS HEAVIER DOWNPOURS WILL OCCUR MAINLY SOUTH AND EAST OF THE METROPLEX. SEVERE THREAT WILL BE MAINLY HAIL AS THE WET BULB ZERO REMAINS NEAR 10 THSD FEET AND LAPSE RATES ARE STEEP. WEAK VERTICAL WIND SHEAR WILL LIMIT THE THREAT OF DAMAGING WINDS. THE POTENTIAL FOR A PROLONGED RAINFALL EVENT WILL CONTINUE THROUGH WEDNESDAY AS OVERRUNNING CONDITIONS AND A SERIES OF WEAK VORT LOBES MOVE THROUGH THE REGION. WILL TEMPER POPS BEGINNING WEDNESDAY NIGHT AS THE CLOSED LOW FILLS AND STARTS TO LIFT EASTWARD. AN EASTWARD MOVING DRY LINE MAY PROVIDE THE FOCUS FOR ADDITIONAL CONVECTION OVER THE EASTERN HALF ON THURSDAY WHERE MOISTURE WILL BE SLOW TO ERODE. FWC GUIDANCE TEMPERATURES ACCEPTED WITH MINIMAL TWEAKING. EVENING UPDATE WILL RECONSIDER THE NEED FOR A POSSIBLE FLASH FLOOD WATCH. DRYING WILL OCCUR OVER MUCH OF THE WEEKEND EXCEPT FOR A CHANCE OF RAIN OR THUNDERSTORMS DEVELOPING ALONG AN INVADING COLD FRONT ON SUNDAY. DFW 56/60/53/65 +733 ACT 61/66/57/66 +844 .FTW...NONE. ...48...
In the hours before
Special weather statement, Apr 11, 12:10 PM CDT, 5 hours 40 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-112300- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 1210 PM CDT TUE APR 11 2000 THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT FOR A LARGE PART OF NORTH CENTRAL TEXAS. LARGE HAIL IS THE PRIMARY THREAT. HOWEVER...HEAVY RAINFALL WITH AMOUNTS UP TO 2 INCHES ARE POSSIBLE MAINLY EAST AND SOUTH OF A BONHAM...CORSICANA... TO GOLDTHWAITE LINE TONIGHT. AT NOON...COOL AIR WAS POISED TO INVADE NORTH CENTRAL TEXAS BEHIND A COLD FRONT EXTENDING FROM SOUTHERN OKLAHOMA TO WICHITA FALLS... SAN ANGELO AND FORT STOCKTON. AS THE COLD FRONT MOVES ACROSS THE REGION BY LATE TONIGHT...A SERIES OF UPPER LEVEL DISTURBANCES WILL ARRIVE FROM A LOW PRESSURE CENTER MOVING INTO THE SOUTHERN ROCKIES. COLD AIR ALOFT...DEEP MOISTURE...AND LIFT FROM THE APPROACHING UPPER LEVEL STORM WILL RESULT IN A WIDESPREAD RAINFALL EVENT TONIGHT. A FEW SEVERE THUNDERSTORMS WILL HAVE THE POTENTIAL FOR PRODUCING LARGE HAIL. WEAK MID LEVEL WINDS AND THE SLOW MOVEMENT OF THE COLD FRONT...WILL ALLOW FOR THE TRAINING OF SOME THUNDERSTORMS ALONG THE INVADING COLD FRONT. THUS...THERE WILL BE A POTENTIAL FOR HEAVY RAINFALL MAINLY SOUTH AND EAST OF THE DALLAS FORT WORTH METROPLEX TONIGHT. EMERGENCY MANAGEMENT AND STORM SPOTTER GROUPS ARE ADVISED TO MONITOR THE LATEST WEATHER DEVELOPMENTS. ISOLATED SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON OR EARLY EVENING ALONG THE RED RIVER VALLEY AND WEST OF A MINERAL WELLS TO GOLDTHWAITE LINE. ELSEWHERE...LIMITED SPOTTER ACTIVATION MAY BE REQUIRED AFTER 7 PM. 48
Special weather statement, Apr 11, 3:44 PM CDT, 2 hours 6 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-120000- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 344 PM CDT TUE APR 11 2000 THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THROUGH TONIGHT FOR A LARGE PART OF NORTH TEXAS. LARGE HAIL IS THE PRIMARY THREAT. HOWEVER...HEAVY RAINFALL WITH AMOUNTS UP TO 2 INCHES ARE POSSIBLE MAINLY EAST AND SOUTH OF A BONHAM...CORSICANA...TO GOLDTHWAITE LINE. TONIGHT. COOLER AIR HAS BEGUN TO MOVE INTO NORTH TEXAS BEHIND A COLD FRONT EXTENDING FROM NORTH OF DENTON TO NEAR SAN ANGELO. AS THE COLD FRONT MOVES ACROSS THE REGION BY LATE TONIGHT...A SERIES OF UPPER LEVEL DISTURBANCES WILL MOVE ACROSS THE REGION FROM A SURFACE LOW PRESSURE CENTER IN THE SOUTHERN ROCKIES. THUNDERSTORMS HAVE DEVELOPED ALONG THE COLD FRONT AND ALONG A SURFACE LOW NEAR STEPHENVILLE. COLD AIR ALOFT...DEEP MOISTURE...AND LIFT FROM THE APPROACHING UPPER LEVEL STORM WILL RESULT IN A WIDESPREAD RAINFALL EVENT TONIGHT. A FEW SEVERE THUNDERSTORMS WILL HAVE THE POTENTIAL FOR PRODUCING LARGE HAIL. WEAK MID LEVEL WINDS AND THE SLOW MOVEMENT OF THE COLD FRONT...WILL ALLOW FOR THE TRAINING OF SOME THUNDERSTORMS ALONG THE INVADING COLD FRONT. THUS...THERE WILL BE A POTENTIAL FOR HEAVY RAINFALL MAINLY SOUTH AND EAST OF THE DALLAS FORT WORTH METROPLEX TONIGHT. EMERGENCY MANAGEMENT AND STORM SPOTTER GROUPS ARE ADVISED TO MONITOR THE LATEST WEATHER DEVELOPMENTS. ISOLATED SPOTTER ACTIVATION MAY BE REQUIRED LATE BY EARLY EVENING ALONG THE RED RIVER VALLEY AND WEST OF A MINERAL WELLS TO GOLDTHWAITE LINE. ELSEWHERE...LIMITED SPOTTER ACTIVATION MAY BE REQUIRED AFTER 7 PM. 81
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 3:44 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto | 46 min |
| Apr 11, 4:19 PM CDT | Severe Thunderstorm Warning | FWD | Eastland | 41 min |
| Apr 11, 4:26 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Wise | 64 min |
| Apr 11, 4:27 PM CDT | Severe Thunderstorm Warning | FWD | Grayson | 48 min |
| Apr 11, 5:14 PM CDT | Flash Flood Warning | FWD | Grayson | 3 hr |
| Apr 11, 6:01 PM CDT | Severe Thunderstorm Warning | FWD | Parker | 44 min |
| Apr 11, 6:39 PM CDT | Severe Thunderstorm Warning | FWD | Parker | 36 min |
Nearby
Flash Flood Warnings in Texas, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.